MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON XPANDER II INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON XPANDER II INFLATABLE BONE TAMP; ARTHROSCOPE
Model Number KPX153AB
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with compression fracture at l1 and l5 involved in kyphoplasty procedure.Levels implanted- l1 l5.It was reported that during procedure when working on the second level with a new balloon tamp, the balloon ruptured.The ibt failed during the first insertion attempt into the vertebral body.When working on second level with a new tamp, the gauge registered 237 psi and the balloon/tamp ruptured.There was no problem with the expander 1 balloon tamp.It is unknown whether the patient was allergic to the contrast media.There was no delay in overall procedure time.Procedure was completed with a new product.No additional treatment/surgery performed as a result of this event.Patient was not hospitalized prolong as a result of the event.There were no patient symptoms or complications as a result of this event.Patient is alive and no injury.

Brand Name
KYPHON XPANDER II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key11182927
Report Number9612164-2021-00203
Device Sequence Number14292949
Product Code HRX
UDI-Device Identifier00763000026998
UDI-Public00763000026998
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2022
Device Model NumberKPX153AB
Device Catalogue NumberKPX153AB
Device Lot Number220866365
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2020
Initial Report FDA Received Date01/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR